TITLE

Suspected recurrent anaphylaxis in different forms during general anesthesia

AUTHOR(S)
Imanishi, Hirokazu; Kitamura, Akira; Maruyama, Kouichi; Ariyama, Jun; Nakagawa, Hideyuki; Nishibe, Shinichi; Hayashida, Masakazu; Usuda, Yutaka
PUB. DATE
January 2010
SOURCE
Journal of Anesthesia;2010, Vol. 24 Issue 1, p143
SOURCE TYPE
Academic Journal
DOC. TYPE
Report
ABSTRACT
We report on a patient who presented with recurrent severe shock during general anesthesia. The patient was a man scheduled for lung surgery whose first attack was a coronary spasm, which was followed by a second shock with severe bronchospasm and hypotension 4 weeks later. An elevated serum tryptase concentration was observed, and subsequent skin testing revealed negative reactions to some drugs administered in this case. This case serves to alert anesthetists to the possibility of some different forms of allergy and highlights the importance of rigorous investigation of all the reagents and phenomena.
ACCESSION #
62669052

 

Related Articles

  • Anaphylactic and anaphylactoid reactions during the perioperative period. Lagopoulos, V.; Gigi, E. // Hippokratia;Apr2011, Vol. 15 Issue 2, p138 

    Anaphylactic reactions in the peri-operative period are often serious and potentially life-threatening conditions, involving multiple organ systems in which the clinical manifestations are the consequence of the release of preformed mediators from mast cells and basophils. Anaphylaxis is an...

  • A perioperative anaphylactic reaction caused by latex in a patient with no history of allergy. Duger, Cevdet; Kol, Iclal Ozdemir; Kaygusuz, Kenan; Gursoy, Sinan; Ersan, Idris; Mimaroglu, Caner // Anaesthesia, Pain & Intensive Care;Jan-Apr2012, Vol. 16 Issue 1, p71 

    Latex is one of the most common causes of intraoperative anaphylactic reactions. Latex anaphylaxis may lead to significant morbidity and even may sometimes be fatal. During a surgical operation of a 19 year old male, for removal of a seminal vesicular cyst under general anesthesia, sudden...

  • A critical incident report: Propofol triggered anaphylaxis. Koul, Archna; Jain, Rashmi; Sood, Jayashree // Indian Journal of Anaesthesia;Sep/Oct2011, Vol. 55 Issue 5, p530 

    Although propofol is one of the most commonly used drugs for induction of anaesthesia, it is not devoid of anaphylactic potential. Early detection of any suspected anaphylactic reaction during anaesthesia, prompt management, identiication of the offending agent and prevention of exposure to the...

  • Fibrinolysis during anaphylaxis, and its spontaneous resolution, as demonstrated by thromboelastography. Iqbal, A.; Morton, C.; Kong, K.-L. // BJA: The British Journal of Anaesthesia;Aug2010, Vol. 105 Issue 2, p168 

    A large and ever-growing number of agents used in anaesthesia can precipitate acute anaphylactic reactions after their administration. Anaphylaxis is a sudden onset (or rapidly progressive), severe systemic allergic reaction, affecting multiple organ systems. The number of people who suffer...

  • Anesthesiologist's aptitude for pre-operative detection and treatment of latex allergy. Cabrera-Pivaral, Carlos Enrique; Rangel-Ramírez, Ángel Alberto; Franco-Chávez, Sergio; Gámez-Nava, Jorge Iván; Riebeling, Carlos; Nava, Arnulfo // Revista Alergia de Mexico;jul/aug2009, Vol. 56 Issue 4, p108 

    Background: Latex allergy is the second cause of perioperative anaphylaxis. Anesthesiologists play a key role in opportune identification of risk factors, as well as clinical diagnosis and therapeutic management. Objective: To evaluate the anesthesiologists aptitude to identify and treat latex...

  • Plasma.  // Reactions Weekly;9/4/2010, Issue 1317, p36 

    The article describes the case of an older man who developed anaphylaxis after treatment with plasma for factor V and factor VIII deficiency.

  • Plasma.  // Reactions Weekly;9/4/2010, Issue 1317, p35 

    The article describes the case of a woman who developed anaphylaxis during treatment with plasma for congenital factor V deficiency.

  • Anaesthetics/atracurium besilate/midazolam.  // Reactions Weekly;3/18/2006, Issue 1093, p6 

    Discusses a case study of an old man who developed an anaphylactic reaction during general anaesthesia and died. Reference to a study by S. Pacrev et al published in the January 2006 issue of the "European Journal of Aneasthesiology"; Medical history of the patient; Symptoms of adverse...

  • Allergy to multiple local anesthetics. Caron, André Benoît // Allergy & Asthma Proceedings;Sep/Oct2007, Vol. 28 Issue 5, p600 

    Real allergy to local anesthetic (LA) is very rare. This study was performed to report a case of anaphylaxis to multiple “caine.” A 25-years-old atopic nurse developed a very severe anaphylactic reaction on her third infiltration for low back pain with bupivacaine, lidocaine, and...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics